# SDR ALG2005F00018

- Difficulty date: March 30, 2005
- Submitted: April 19, 2005
- Operation: Air carrier
- Aircraft: N403AL
- Make and model: Bell 407
- Aircraft serial: 53478
- Engine: Allsn 250C47B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Transmission
- Condition: Making Metal
- Location: Main Rotor
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ON TAKEOFF, TRANSMISSION CHIP LIGHT ILLUMINATED, PILOT RETURNED TO THE PLATFORM.  SHUTDOWN AND NOTIFIED MAINTENANCE.  REMOVED UPPER CHIP PLUG AND FOUND 3 SMALL SLIVERS.  CLEANED THE PLUG, REINSTALLED CHIP PLUG AND PERFORMED A 30 MINUTE PENALTY RUN AND LEAK CHECKED.  APPROPRIATE LOG BOOK ENTRIES WERE MADE.  AC WAS RETURNED, IAW MAINTENANCE REQUEST.  UPON LANDING, THE MECHANIC REMOVED AND REPLACED THE TRANSMISSION AND THE MAST ASSY AND THE AIRCRAFT WAS RETURNED TO SERVICE. (K)
